Document Type : Narrative Review
Trauma Research Center, Baqiyatallah University of Medical Sciences, Tehran, Iran
Health Management Research Center, Department of Community Medicine, Baqiyatallah University of Medical Sciences, Tehran, Iran
COVID-19 can affect multiple organs including heart and blood vessels, kidneys, gut, and brain. This study aimed to assess all aspects of skin traumas and damages in COVID-19. The main causes of skin trauma in COVID-19 and its consequences can be examined in four parts, including cutaneous manifestations that appear during COVID-19, drug reactions that occur during hospitalization or outpatient treatment of patients, skin damages caused by over-washing or rinsing with inappropriate detergents, or inappropriate use of personal protective equipment (mask, gloves,…), and changes the duration of COVID-19 in patients with autoimmune, chronic and inflammatory underlying skin diseases. The rate of skin manifestations in patients with COVID-19 in the range of 1.8%-20.4%, including vascular lesions (petechiae, purpura, livedo reticularis, pernio, and chilblain lesions), urticaria and maculopapular rash, and other less common skin manifestations such as erythema multiforme, pityriasis rosea, suite syndrome. These skin manifestations were commonly seen in men aged 45-89 years. The most lesions distribution (69.4%) was in the body, but in 19% of cases, lesions were observed in the hands and feet. Patients with COVID-19 receive multiple viral treatments, antibiotics, and various anti-inflammatory drugs. Receiving these drugs has led to cutaneous manifestations in some patients. Medical staff is prone to various traumatic skin conditions, due to the long-term use of personal protective equipment. These conditions include itching, redness, skin irritation, contact dermatitis, and worsening of underlying diseases. The effects of COVID-19 on the skin system can be serious and long-lasting. Adequate treatment and supportive therapy can prevent the long-lasting consequences and disability of the patient.